Alert archive / Illinois / Tornado Warnings in 2011

Tornado Warning 24, NWS Chicago, IL

August 8, 2011Ford County, Iroquois County, Livingston County, Illinois

NWS Chicago, IL issued this tornado warning at Aug 8, 2011, 7:29 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 7:29 PM CDT (00:29 UTC)
Expired
Aug 8, 2011, 8:03 PM CDT
In force
34 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Ford County, IL, Iroquois County, IL, Livingston County, IL

The radar

The Lincoln radar (KILX), 104 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 7:41 PM CDTFUNNEL CLOUD2 S Sibley, ILFUNNEL CLOUD REPORT RELAYED FROM FORD COUNTY SHERIFF 3 MILES NORTH OF GIBSON CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 5:38 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
517 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WFUS53 KLOT 090029
TORLOT
ILC053-075-105-090115-
/O.NEW.KLOT.TO.W.0024.110809T0029Z-110809T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
729 PM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  FORD COUNTY...
  SOUTHWESTERN IROQUOIS COUNTY...
  SOUTHEASTERN LIVINGSTON COUNTY...

* UNTIL 815 PM CDT

* AT 726 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR COLFAX...OR 9 MILES SOUTHWEST OF FAIRBURY...
  AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GIBSON CITY...PAXTON...CLAYTONVILLE...BUCKLEY...CISSNA PARK...
  STRAWN...SIBLEY...MELVIN...ROBERTS...ELLIOTT AND LODA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4061 8846 4062 8858 4074 8859 4061 8777
      4048 8786 4048 8793 4040 8793 4040 8846
TIME...MOT...LOC 0029Z 296DEG 33KT 4062 8855

$$

BMD
4 follow-up statements
125 
WWUS53 KLOT 090038
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
738 PM CDT MON AUG 8 2011

ILC053-075-105-090115-
/O.CON.KLOT.TO.W.0024.000000T0000Z-110809T0115Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
738 PM CDT MON AUG 8 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR FORD...SOUTHEASTERN
LIVINGSTON AND SOUTHWESTERN IROQUOIS COUNTIES UNTIL 815 PM CDT...

AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  TRAINED 
SPOTTERS ALSO REPORTED A FUNNEL CLOUD WITH THIS STORM. THIS DANGEROUS
STORM WAS LOCATED 7 MILES EAST OF COLFAX...OR 10 MILES NORTHWEST OF
GIBSON CITY...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  GIBSON CITY...PAXTON...CLAYTONVILLE...BUCKLEY...CISSNA PARK...
  SIBLEY...MELVIN...ROBERTS...ELLIOTT AND LODA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4061 8846 4062 8858 4074 8859 4061 8777
      4048 8786 4048 8793 4040 8793 4040 8846
TIME...MOT...LOC 0038Z 296DEG 33KT 4058 8845

$$

BMD
118 
WWUS53 KLOT 090049
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
749 PM CDT MON AUG 8 2011

ILC053-075-105-090115-
/O.CON.KLOT.TO.W.0024.000000T0000Z-110809T0115Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
749 PM CDT MON AUG 8 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR FORD...SOUTHEASTERN
LIVINGSTON AND SOUTHWESTERN IROQUOIS COUNTIES UNTIL 815 PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTH OF GIBSON CITY...MOVING SOUTHEAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PAXTON...CLAYTONVILLE...BUCKLEY...CISSNA PARK...MELVIN...ELLIOTT...
  ROBERTS AND LODA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4061 8846 4062 8858 4074 8859 4061 8777
      4048 8786 4048 8793 4040 8793 4040 8846
TIME...MOT...LOC 0049Z 293DEG 33KT 4055 8834

$$
305 
WWUS53 KLOT 090057
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
757 PM CDT MON AUG 8 2011

ILC053-075-105-090115-
/O.CON.KLOT.TO.W.0024.000000T0000Z-110809T0115Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
757 PM CDT MON AUG 8 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN FORD...
SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN IROQUOIS COUNTIES UNTIL 815
PM CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 8 MILES NORTHEAST OF GIBSON CITY...MOVING EAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PAXTON...CLAYTONVILLE...BUCKLEY...CISSNA PARK...ROBERTS AND LODA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4045 8838 4056 8836 4069 8830 4061 8777
      4048 8786 4048 8793 4040 8793 4040 8825
TIME...MOT...LOC 0057Z 288DEG 36KT 4054 8824

$$

BMD
233 
WWUS53 KLOT 090103
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
803 PM CDT MON AUG 8 2011

ILC053-075-105-090113-
/O.CAN.KLOT.TO.W.0024.000000T0000Z-110809T0115Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
803 PM CDT MON AUG 8 2011

...THE TORNADO WARNING FOR SOUTHERN FORD...SOUTHEASTERN LIVINGSTON
AND SOUTHWESTERN IROQUOIS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...HOWEVER STRONG GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4045 8838 4056 8836 4069 8830 4061 8777
      4048 8786 4048 8793 4040 8793 4040 8825
TIME...MOT...LOC 0103Z 288DEG 36KT 4052 8817

$$

BMD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 8, 7:08 PM CDT, 21 minutes earlier.

Area forecast discussion, Aug 8, 7:08 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
708 PM CDT MON AUG 8 2011

.DISCUSSION...
246 PM CDT

FOCUS IN NEAR TERM OF FORECAST...THIS AFTERNOON THROUGH TUESDAY...
IS ON PRECIPITATION/CONVECTION TRENDS. RATHER PRONOUNCED MID LEVEL
SHORT WAVE CONTINUES TO WORK ITS WAY EAST FROM IOWA THIS
AFTERNOON...AND IS PROGGED TO CONTINUE EAST ACROSS NORTHERN
IL/NORTHWEST INDIANA THROUGH THIS EVENING. LARGE SCALE ASCENT
ASSOCIATED WITH THIS WAVE IS RESULTING IN INCREASING COVERAGE OF
SHOWERS/THUNDERSTORMS WHICH WILL LIKELY CONTINUE ACROSS THE CWA FOR
THE NEXT SEVERAL HOURS. MID LEVEL TROUGH/VORT AXIS IS EXPECTED TO
MOVE EAST OF THE FORECAST AREA BY MID-EVENING...WHICH COMBINED WITH
THE LOSS OF DIURNAL INSTABILITY SHOULD ALLOW FOR DECREASE/ENDING OF
PRECIP THREAT FROM THE WEST. MARGINAL SEVERE THREAT STILL EXPECTED
PRIOR TO THAT TIME HOWEVER...ESPECIALLY ACROSS SOUTHERN COUNTIES
WHERE MLCAPES ARE CURRENTLY ANALYZED AOA 1500 J/KG...AND WITH
EFFECTIVE BULK SHEAR ON THE ORDER OF 30-35 KTS. THIS SUGGESTS ENOUGH
ORGANIZATION EXISTS FOR STORMS TO POTENTIALLY PRODUCE PULSE TYPE
SEVERE WIND/HAIL. SHOULD THEN SEE A LULL IN ANY PRECIP THREAT
OVERNIGHT...WITH THE POTENTIAL FOR SOME PATCHY FOG TO DEVELOP
PROVIDED CLOUDS CLEAR OUT A BIT.

FARTHER TO THE NORTH...A DEEPER SHORT WAVE WILL CONTINUE TO DIG
ACROSS ONTARIO AND THE NORTHERN LAKES/UPPER MIDWEST THROUGH TONIGHT
WITH THE MAIN SFC LOW PRESSURE CENTER PASSING NORTH OF LAKE SUPERIOR
EARLY TUESDAY. A COLD FRONT TRAILING FROM THIS LOW WILL MOVE INTO
NORTHWEST ILLINOIS TOWARD 12Z...AND WILL THEN CONTINUE TO PUSH
SOUTHEAST ACROSS THE FORECAST AREA DURING THE MORNING/EARLY
AFTERNOON HOURS. GIVEN THAT BEST MID/UPPER LEVEL FORCING WILL BE
WELL TO THE NORTH OF THE AREA...AND THAT THE LOW LEVEL FLOW WILL
ALREADY HAVE A WESTERLY COMPONENT IN THE PRE-FRONTAL ENVIRONMENT...
SUSPECT THE FRONT WILL NOT BE MUCH OF A PRECIP PRODUCER DESPITE SOME
MODEL SOLUTIONS WHICH SUGGEST WIDESPREAD QPF WITH THIS FEATURE.
PREFER THE DRIER LOOK OF THE NAM AND ECMWF SOLUTIONS FOR TUES...
THUS HAVE BACKED OFF TO SLIGHT CHANCE POPS FOCUSED ALONG THE FRONT.

DEEP WAVE OVER ONTARIO HELPS TO AMPLIFY UPPER TROUGH OVER THE
EASTERN HALF OF NORTH AMERICA TUESDAY NIGHT...RESULTING IN COOL
ADVECTION AND HIGH PRESSURE SPREADING INTO THE MIDWEST. THIS
SPRAWLING HIGH WILL GRADUALLY DRIFT EAST ACROSS THE AREA THROUGH
THURSDAY...WITH A PERIOD OF DRY AND COOLER WEATHER A WELCOME RESPITE
FROM THE RECENT HEAT AND HUMIDITY. LOW LEVEL MODEL THERMAL PROGS
SUPPORT DAYTIME HIGHS GENERALLY IN THE 75-80 DEGREE RANGE BOTH
WEDNESDAY AND THURSDAY...WITH OVERNIGHT LOWS LIKELY DIPPING INTO
THE UPPER 50S IN THE COOLER SPOTS AWAY FROM THE MORE URBANIZED
PORTIONS OF CHICAGOLAND.

MODELS REMAIN FAIRLY CONSISTENT IN TEMPORARILY FLATTENING THE UPPER
FLOW PATTERN AGAIN TOWARD THE END OF THE WEEK AS THE LARGE SCALE
UPPER TROUGH OVER THE EASTERN PORTION OF NOAM MOVES PROGRESSIVELY
OFF TO THE EAST. LONGER RANGE GUIDANCE ALSO REMAINS IN PRETTY GOOD
AGREEMENT WITH A MORE AMPLIFIED SHORT WAVE MOVING THROUGH THE FLOW
IN THE FRIDAY INTO SATURDAY TIME FRAME. THIS LOOKS TO BE THE NEXT
CHANCE OF ORGANIZED PRECIP ACROSS THE AREA. LOOKS LIKE A RETURN TO
AN EASTERN TROUGH/WESTERN RIDGE BY THE END OF NEXT WEEKEND...WHICH
WILL KEEP HOT WEATHER AT BAY BACK ACROSS THE PLAINS AND THE WESTERN
US.

RATZER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* SHRA/TSRA THIS EVENING.
* POTENTIAL FOR MVFR CIGS/VIS TUESDAY MORNING.
* GUSTY WESTERLY WINDS TUESDAY AFTERNOON. CMS

//DISCUSSION...UPDATED 00Z...

UPPER LEVEL WAVE CONTINUES TO ROTATE EAST ACROSS THE TERMINALS
EARLY THIS EVENING. CLEARING SKIES ACROSS CENTRAL IL HAS ALLOWED
A LINE OF STRONGER STORMS TO DEVELOP ACROSS WEST CENTRAL IL.
FURTHER NORTH WIDESPREAD SHOWERS WITH EMBEDDED THUNDER WILL
CONTINUE TO SHIFT EAST WITH THE UPPER WAVE THROUGH 02Z-03Z WITH
OVERALL THUNDER COVERAGE DECREASING.

BACK EDGE OF THE CLOUDS JUST BEHIND THE BACK EDGE OF THE PRECIP
WITH ADDITIONAL DIURNAL CLOUDS DECREASING IN COVERAGE ACROSS IA
AND MN. THUS CLEARING SKIES LATER THIS EVENING AND POSSIBLY SKC
OVERNIGHT. THIS COMBINED WITH LIGHT WINDS AND MOIST GROUND MAY
LEAD TO SOME FOG OVERNIGHT INTO TUESDAY MORNING AND THEN PERHAPS
SOME LOWER...MVFR...CIGS AROUND SUNRISE TOO. HAVE INCLUDED FOG
AT RFD/DPA BUT OVERALL CONFIDENCE IS LOW.

AS LOW PRESSURE OVER IL THIS EVENING LIFTS NORTHEAST AND ANOTHER
LOW OVER ONTARIO SHIFTS EAST...WINDS WILL SHIFT TO THE WEST BY
TUESDAY MORNING. THE GRADIENT WILL TIGHTEN AND LOW LEVEL MIXING
WILL ALLOW STRONGER WINDS ALOFT TO MIX TO THE SURFACE BY
AFTERNOON. CURRENTLY THINKING GUSTS IN THE 20 KT RANGE BUT THIS
WILL NEED TO BE WATCHED FOR POTENTIALLY HIGHER GUSTS. WINDS BEGIN
TO SHIFT TO THE NORTHWEST TUESDAY EVENING. CMS

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* MEDIUM CONFIDENCE REGARDING SHRA/TSRA THIS EVENING.
* LOW CONFIDENCE REGARDING MVFR CIGS/VIS TUESDAY MORNING.
* MEDIUM CONFIDENCE REGARDING GUSTY WESTERLY WINDS TUESDAY
  AFTERNOON. CMS

//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...

WEDNESDAY...VFR.
THURSDAY...VFR.
FRIDAY...CHANCE OF TSRA.
SATURDAY...CHANCE OF TSRA.
SUNDAY...VFR. CMS

&&

.MARINE...
319 PM CDT

AS THE CURRENT RIDGE OF HIGH PRESSURE OVER THE GREAT LAKES REGION
CONTINUED TO SHIFT EAST TODAY...A TIGHTER AND MORE ORGANIZED
PRESSURE GRADIENT HAS BEEN REPLACED WITH A MORE RELAXED PRESSURE
FIELD. THIS HAS RESULTED IN A DOWNWARD TREND WITH WINDS AND WAVES.
EXPECT THIS RELATIVELY LIGHTER FLOW WILL CONTINUE THROUGH TONIGHT
BEFORE FLOW BEGINS TO INCREASE WITH THE APPROACH OF CURRENT LOW
OVER SOUTHERN MANITOBA. THIS LOW WILL CONTINUE TO THE EAST THROUGH
ONTARIO TUESDAY WITH THE PRESSURE GRADIENT INCREASING AS WELL AS
COOLER AIR MOVING OVER THE LAKE. THIS WILL HELP WITH WINDS
CONTINUING TO INCREASE OVER ALL OF THE LAKE LATE TUESDAY INTO
EARLY WEDNESDAY AS WELL AS WAVES ALSO BUILDING. EXPECT WINDS TO
DIMINISH LATER IN THE DAY WEDNESDAY AS LOW DEPARTS TO THE EAST AND
A RIDGE OF HIGH PRESSURE BUILDING IN FROM THE WEST.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Aug 8, 3:51 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
351 PM CDT MON AUG 8 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
092100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
351 PM CDT MON AUG 8 2011 /451 PM EDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

 WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS...THE STRONGEST MAY PRODUCE:

  WIND GUSTS TO 60 MPH.
  HAIL TO 1 INCH IN DIAMETER.
  FREQUENT LIGHTNING.
  LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH.

 AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WERE ONGOING ACROSS MUCH OF NORTHERN ILLINOIS THIS
  AFTERNOON. SCATTERED THUNDERSTORMS WILL LIKELY SPREAD INTO
  NORTHWEST INDIANA DURING THE REMAINDER OF THE LATE AFTERNOON
  HOURS. THOUGH STORMS WILL LIKELY BECOME LESS INTENSE THIS
  EVENING...SCATTERED THUNDERSTORMS WILL LIKELY CONTINUE THROUGH
  EARLY EVENING ACROSS NORTHERN ILLINOIS...AND THROUGH MID TO LATE
  EVENING IN NORTHWEST INDIANA.

DISCUSSION:

  A MID LEVEL DISTURBANCE CONTINUES TO TRACK FROM IOWA INTO
  NORTHERN ILLINOIS THIS AFTERNOON...AND WILL CONTINUE TO PRODUCE
  RELATIVELY WIDESPREAD SHOWERS AND THUNDERSTORMS FROM WEST TO
  EAST ACROSS THE AREA INTO THIS EVENING. THE LOSS OF DAYTIME
  WARMTH SHOULD ALLOW FOR STORMS TO DIMINISH IN INTENSITY A BIT BY
  EARLY EVENING... THOUGH SCATTERED THUNDERSTORMS WILL LIKELY
  CONTINUE UNTIL THE MID LEVEL CIRCULATION CENTER PASSES LATER
  THIS EVENING. SUFFICIENT SHEAR AND INSTABILITY DOES EXIST TO
  PRESENT A MARGINAL THREAT OF SEVERE WEATHER FROM THE STRONGEST
  STORMS THIS AFTERNOON INTO EARLY THIS EVENING...WITH DAMAGING
  WINDS AND HAIL UP TO 1 INCH IN DIAMETER POSSIBLE WITH THE
  DEEPEST UPDRAFTS PARTICULARLY SOUTH OF AN APPROXIMATELY POLO TO
  KANKAKEE AND RENSSELAER LINE. LOCALLY HEAVY RAINFALL WILL BE
  POSSIBLE ACROSS THE REGION...WITH SOME LOCATIONS PICKING UP AN
  INCH OF RAINFALL OR MORE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY...AND ANOTHER
CHANCE OF THUNDERSTORMS AGAIN FRIDAY INTO SATURDAY.

THERE IS AN INCREASED THREAT FOR RIP CURRENTS TUESDAY NIGHT AND
WEDNESDAY...ESPECIALLY FOR THE INDIANA SHORE OF LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NECESSARY TONIGHT...THOUGH
REPORTS OF HAIL...WIND OR HEAVY RAINFALL ARE ENCOURAGED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-092100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
351 PM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS THE ILLINOIS AND
INDIANA NEARSHORE WATERS. SOME STORMS MAY PRODUCE WIND GUSTS IN
EXCESS OF 35 KNOTS...ALONG WITH FREQUENT LIGHTNING AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS AND HIGH WAVES MAY PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT ALONG THE INDIANA SHORE TUESDAY NIGHT AND WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY...AND ANOTHER
CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-092100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
351 PM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY OVER FAR SOUTHERN LAKE MICHIGAN THIS
EVENING. SOME STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS OVER
25 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE LAKE
TUESDAY...AND THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS
FRIDAY AND SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Aug 8, 4:09 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HEAVY RAIN       W LA SALLE              41.34N 89.09W
08/08/2011  M2.00 INCH       LA SALLE           IL   COCORAHS

            WITHIN LAST 53 MINUTES.

&&

RS
Local storm report, Aug 8, 5:00 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLOOD            COAL CITY               41.29N 88.28W
08/08/2011                   GRUNDY             IL   TRAINED SPOTTER

            HEAVY RAIN CAUSING PONDING OF WATER 4 INCHES DEEP IN
            DOWNTOWN COAL CITY AT BROADWAY AND DIVISION.

&&

ALLSOPP
Special weather statement, Aug 8, 6:12 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
612 PM CDT MON AUG 8 2011

ILZ019-021-032-039-090015-
FORD IL-GRUNDY IL-LA SALLE IL-LIVINGSTON IL-
612 PM CDT MON AUG 8 2011

...SPECIAL WEATHER STATEMENT...

AT 610 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TONICA TO 17
MILES SOUTHWEST OF TONICA TO 29 MILES WEST OF FLANAGAN...MOVING EAST
AT 40 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  TONICA...             STREATOR...           FLANAGAN...
  PONTIAC...            ODELL...              FAIRBURY...
  FORREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4062 8858 4075 8859 4075 8893 4092 8894
      4093 8905 4110 8905 4111 8917 4124 8917
      4105 8826 4080 8828 4060 8846

SHEA
Local storm report, Aug 8, 6:15 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
615 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HEAVY RAIN       PEOTONE                 41.33N 87.80W
08/08/2011  M1.16 INCH       WILL               IL   COCORAHS

            RAIN FELL IN 90 MINUTES.

&&

CM
Special weather statement, Aug 8, 6:42 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 PM CDT MON AUG 8 2011

ILZ033-INZ019-090015-
BENTON IN-IROQUOIS IL-
742 PM EDT MON AUG 8 2011

...SPECIAL WEATHER STATEMENT...

AT 740 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR DUNNINGTON...MOVING EAST AT 35 MPH.

UP TO PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  STOCKLAND...          DUNNINGTON...         FREELAND PARK...
  TALBOT...             BOSWELL...            FOWLER...
  OXFORD...             ATKINSON...           BARCE...
  TEMPLETON...          OTTERBEIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW
LYING AREAS SUCH AS DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND
DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

LAT...LON 4049 8753 4048 8774 4060 8775 4068 8709
      4048 8709 4047 8710 4047 8752

BMD
Local storm report, Aug 8, 7:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
721 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HEAVY RAIN       YORKVILLE               41.64N 88.45W
08/08/2011  M1.04 INCH       KENDALL            IL   CO-OP OBSERVER

&&

CM

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:37 PM CDTAreal Flood AdvisoryLOTWinnebago2 hr
Aug 9, 3:13 AM CDTSmall Craft AdvisoryLOT39 hr

Nearby

Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.